Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Aging With HIVAging With HIV
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Need your suggestion

Jun 7, 2016

I am aging with HIV from 2009 under medication taking Trustiva one tablet night time. I am facing with a different kind of problem. I would be ejaculate first time normally but when I go for intercourse second time I am unable to ejaculate due to which most of the time I am finishing with my hand that really making me very depressed. I went for doctor consultation but no change. I have a doubt now this situation caused since I am using Trustiva from past 7 years. Could you please advice me to overcome from this situation. I am 40 year old male. Thanks, Nani

Response from Mr. Vergel

Interesting question, Nani.

I am assuming that you are taking Trustiva and nothing else. Antidepressants, blood pressure medications and others can cause ejaculatory delays.

Porn addiction and frequent masturbation have also been linked with ejaculatory issues and ED when having actual sex. http://www.excelmale.com/content.php?214-How-to-Recover-from-Porn-Addiction-and-Save-Your-Marriage

As we age, we cannot recover as fast from ejaculation to have sex again. It is a fact of life that some men refuse to accept.

And last but not least, something else may be happening. You are taking a combination of Sustiva (efavirenz), Viread (tenofovir) and emtriva. Sustiva has been reported to cause some hormone changes in some patients. Increased conversion of testosterone to estradiol (via the aromatase enzyme in the liver) has been seen. Estradiol is a hormone present in higher quantities in women than men and its excess can cause increased breast size and fat build up in men as well as sexual dysfunction. In the right amounts it is actually good for men since it protects our bones and also enhances sexual function along with its precursor testosterone.

http://www.ncbi.nlm.nih.gov/pubmed/15125753

I am just speculating here so please talk to your doctor about testing your estradiol blood level. If over 50 pg/mL, your doc may want to prescribe a low dose aromatase inhibitor (.5 mg per week) called anastrozole.

Please let me know what you find out.

Nelson



Previous
Medicine
Next
Hello Nelson. Processing the Orlando Massacre

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement